Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


oxandrolone still low testosterone
Mar 26, 2008

Hi

Thank you in advance for the wonderful responses i have received over the course of a couple of years. My brother in law has aids and spent 9months in a hospital, too many complications to even begin here but he survived and is living with my family. He is very complicated because he had numerous complications that go beyond ones imagination. Anyhow his testosterone levels had been and still remain very low. He has been on oxandrolone for about a year. He was at 85lbs a year ago and about 170lbs now so you can imagine the extreme wasting he had. His levels are still extremely low, and he to me is showing signs of stroid rage. He is hostile, and paranoid, and just not seeing things for what they are. We do have a call in to his endroconoligist, but i like to educate myself first. My theory is the oxandrolone is interfering with his natural production of testosterone, and therefore his levels remain low but the oxandrolone is still giving him the effects of roid rage despite the fact that his levels still remain very low. It seems to me his body is not metabolizing it in the right fashion or having the effect it was meant to have. I must say he has a trainer see him twice a week, and eats well now. do you think a trial without replacement may be indicated, and that his levels may increase on their own

Response from Dr. Young

Thanks for your post.

My quick interpretation of your BIL's situation agrees with yours. If he's gained back all of this weight, I'd think that he no longer needs the anabolic steroid, oxandrolone. Indeed, it sounds like he's experiencing some of the characteristic side effects of the drug. Since oxandrolone will likely inhibit the natural production of testosterone, the low levels are easily explained.

I'd recommend that he stop the oxandrolone and perhaps switch to testosterone replacement- this should be discussed with his healthcare provider.

Best of luck, BY



Previous
shingles vaccine?
Next
switching meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement